MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: detailed inquiry description: fx springwound catheter fell apart while being removed form a patient requiring surgery to remove any left over pieces of the catheter left inside patient.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used single catheter with lid stock packaging identifying the reported lot number and several photographs were provided for investigation.Upon evaluation of the samples and photographs, a used catheter was observed to be damaged, kinked/ twisted, with the coil stretched out and the tip sheared off.The catheter has been opened and severely damaged during use, therefore the reported concern was unable to be confirmed to be the result of any manufacturing process.Per the manufacturer's investigation, this defect was not likely to have happened during the manufacturing process.It is believed to happen during application.B.Braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from the blueprint drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21432053
Report Number2523676-2025-00159
Device Sequence Number17230595
Product Code OGE
UDI-Device Identifier04046964177224
UDI-Public(01)04046964177224(11)241007(17)251231(10)0061964434
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number332079
Device Lot Number0061964434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown